Foundation Impedance Matrices by Substructure Deletion

by Gautam Dasgupta, (M.ASCE), Asst. Prof. of Civ. Engrg. and Engrg. Mechanics; Columbia Univ., New York, N.Y.,

Serial Information: Journal of the Engineering Mechanics Division, 1980, Vol. 106, Issue 3, Pg. 517-523

Document Type: Journal Paper

Abstract: A numerical formulation is presented for a mathematical model of those soil regions bearing flexible embedded structures of arbitrary geometry. The computational difficulties associated with a strict continuum solution for the unbounded foundation domain with an irregular surface geometry, are alleviated by subtracting the impedance contribution of the embedded region from the impedance matrix of a foundation with a horizontal surface. The procedure could be utilized for soil-structure analysis in seismic design.

Subject Headings: Foundations | Geometrics | Matrix (mathematics) | Seismic design | Numerical methods | Mathematical models | Numerical models |

Services: Buy this book/Buy this article


Return to search